Alert archive / North Carolina / Tornado Warnings in 2013

Tornado Warning 5, NWS Newport/Morehead City, NC

June 7, 20134 counties in North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jun 7, 2013, 4:57 AM EDT for 4 counties in North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2013, 4:57 AM EDT (08:57 UTC)
Expired
Jun 7, 2013, 5:45 AM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 40 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WFUS52 KMHX 070857
TORMHX
NCC031-049-103-133-070945-
/O.NEW.KMHX.TO.W.0005.130607T0857Z-130607T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 AM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME WEST CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA
  EASTERN JONES COUNTY IN EASTERN NORTH CAROLINA
  NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
  WESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 545 AM EDT

* AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER HUBERT...OR 6 MILES SOUTHEAST OF PINEY GREEN...MOVING
  NORTH AT 40 MPH. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 58      
  MPH ARE ALSO LIKELY WITH THIS STORM. DOWNED TREES HAVE BEEN        
  REPORTED WITH THIS STORM IN HUBERT AND SWANSBORO. 

* LOCATIONS IMPACTED INCLUDE...
  KUHNS...DEPPE...
  MAYSVILLE...
  CATFISH LAKE...
  POLLOCKSVILLE...
  RIVER BEND...RHEMS...
  NEW BERN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3466 7737 3467 7737 3466 7738 3466 7739
      3467 7739 3468 7738 3470 7739 3526 7729
      3523 7699 3464 7715
TIME...MOT...LOC 0855Z 189DEG 36KT 3477 7722

$$

10
2 follow-up statements
967 
WWUS52 KMHX 070914
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
514 AM EDT FRI JUN 7 2013

NCC031-070923-
/O.CAN.KMHX.TO.W.0005.000000T0000Z-130607T0945Z/
CARTERET NC-
514 AM EDT FRI JUN 7 2013

...THE TORNADO WARNING FOR EXTREME WEST CENTRAL CARTERET COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3523 7699 3484 7710 3484 7737 3526 7729
TIME...MOT...LOC 0913Z 195DEG 37KT 3495 7715

$$

NCC049-103-133-070945-
/O.CON.KMHX.TO.W.0005.000000T0000Z-130607T0945Z/
JONES NC-ONSLOW NC-CRAVEN NC-
514 AM EDT FRI JUN 7 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR WESTERN
CRAVEN...NORTHEASTERN ONSLOW AND EASTERN JONES COUNTIES...

AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MAYSVILLE...OR 14 
MILES NORTHEAST OF PINEY GREEN...MOVING NORTH AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... POLLOCKSVILLE...
RHEMS...BRICES CREEK...RIVER BEND...TRENT WOODS...COASTAL CAROLINA
REGIONAL AIRPORT...NEW BERN...TUSCARORA...CLARK...BRIDGETON...
BELLAIR...FOREST...JASPER...LIMA AND ASKINS.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3523 7699 3484 7710 3484 7737 3526 7729
TIME...MOT...LOC 0913Z 195DEG 37KT 3495 7715

$$

10
547 
WWUS52 KMHX 070922
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
522 AM EDT FRI JUN 7 2013

NCC133-070931-
/O.CAN.KMHX.TO.W.0005.000000T0000Z-130607T0945Z/
ONSLOW NC-
522 AM EDT FRI JUN 7 2013

...THE TORNADO WARNING FOR NORTHEASTERN ONSLOW COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3526 7729 3523 7699 3490 7708 3495 7735
TIME...MOT...LOC 0921Z 198DEG 34KT 3501 7712

$$

NCC049-103-070945-
/O.CON.KMHX.TO.W.0005.000000T0000Z-130607T0945Z/
JONES NC-CRAVEN NC-
522 AM EDT FRI JUN 7 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR CENTRAL
CRAVEN AND EASTERN JONES COUNTIES...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CATFISH LAKE...OR 
8 MILES SOUTHWEST OF JAMES CITY...MOVING NORTH AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...RHEMS...RIVER 
BEND...BRICES CREEK...TRENT WOODS...TUSCARORA...NEW 
BERN...CLARK...BRIDGETON...BELLAIR...FOREST...JASPER...LIMA AND 
ASKINS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3526 7729 3523 7699 3490 7708 3495 7735
TIME...MOT...LOC 0921Z 198DEG 34KT 3501 7712

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:57 AM EDT, 2 hours earlier.

Area forecast discussion, Jun 7, 2:57 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
257 AM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL MOVE QUICKLY NORTHEAST INLAND FROM THE
COAST TODAY AND AWAY FROM THE REGION TONIGHT. HIGH PRESSURE WILL
BUILD INTO THE REGION FROM THE EAST SATURDAY AND SUNDAY AS A WEAK
TROUGH OF LOW PRESSURE CONTINUES TO THE WEST. A COLD FRONT WILL
APPROACH FROM THE WEST MONDAY AND MOVE INTO THE AREA LATE TUESDAY
INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 220 AM FRI...TS ANDREA OVER SE GA WILL LIFT QUICKLY NE
INLAND FROM THE CST TODAY. MAIN RAIN BAND WITH LOCALLY VERY HEAVY
SHRA WILL LIFT NE ACROSS REGION THIS MORN. SOME ROTATING CELLS
OVER SE CST IN AREA OF HIGH HELICITY WILL LIFT N THRU THE MORN
AND WILL HAVE TO CLOSELY WATCH RDR FOR POSS BRIEF TORNADO
POTENTIAL MAINLY CST WHERE INSTAB A BIT HIGHER. SATL SHOWS SOME
DRY SLOT WRAPPING INTO ANDREA TO THE S OF MAIN RAIN BAND AND
EXPECT SHRA WL BECOME MORE SCT OR INTERMITTENT LATER TODAY...WL
CONT CATEGORICAL POPS. WL CONT FLOOD WATCH...AS VERY HEAVY
DOWNPOURS A GOOD BET WITH PRECIP WTR VALUES WELL OVER 2 INCHES.
GIVEN DRY GROUND AND LOW STREAM LVLS NOT EXPECTING WIDESPREAD
MAJOR FLOODING ISSUES...MAINLY URBAN AND POOR DRAINAGE. HIGHS
MAINLY LOW 80S WITH MOIST/TROPICAL AIRMASS OVER THE REGION.

&&

.SHORT TERM /TONIGHT/...
AS OF 220 AM FRI...RAIN SHIELD WITH ANDREA WILL LIFT NE AWAY FROM
REGION QUICKLY THIS EVENING AND CONT LIKELY POP EARLY FOR ONLY FAR
NE TIER. WL MAINTAIN CHC POP OVERNIGHT AS WEAK TROFFING CONTS IN
WAKE OF ANDREA WITH PLENTY OF LOW LVL MOISTURE. GUSTY SW WINDS IN
THE EVENING WILL STEADILY DIMINISH OVERNIGHT AS ANDREA MOVES
FURTHER AWAY. LOWS WILL BE MAINLY IN THE UPR 60S TO LOWER 70S WITH
POSS SOME MID 70S BEACHES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 250 AM FRI...NO SIGNIFICANT CHANGES NEEDED TO PREVIOUS
FORECAST. THE PATTERN FOR THE EXTENDED WILL FEATURE A BROAD
CYCLONIC FLOW ALOFT ACROSS THE EASTERN US WHILE AT THE
SURFACE...ATLANTIC HIGH PRESSURE WILL CIRCULATE WARM AND MOIST AIR
ACROSS THE CAROLINAS WITH A LINGERING TROUGH LOCATED WELL INLAND.
WITH THE LIKELIHOOD OF A FEW LOW AMPLITUDE MID LEVEL DISTURBANCES
MOVING THROUGH ALOFT WE EXPECT THIS TO LEAD TO SCATTERED MAINLY
DIURNAL CONVECTION THROUGH THE WEEKEND. CAN'T RULE OUT A LOW END
SEVERE THREAT WITH THESE STORMS WITH WEAK SHEAR OF 20-25 KT BUT
THE MAIN THREAT WILL BE HEAVY RAINS DUE TO THE HIGH PW VALUES AND
AMPLE CAPE. AT THIS TIME THINK BEST COVERAGE OF CONVECTION WILL BE
SATURDAY AFTERNOON/EVENING.

THE UPPER PATTERN WILL UNDERGO MORE AMPLIFICATION FROM EARLY TO THE
MIDDLE OF NEXT WEEK WITH A DEEPER UPPER TROUGH POISED TO MOVE SLOWLY
THROUGH THE AREA. THE ASSOCIATED WEAKENING SURFACE COLD FRONT IS
FORECAST TO APPROACH THE AREA MONDAY THEN MOVE SLOWLY ACROSS THE
REGION TUESDAY PERHAPS LINGERING INTO WEDNESDAY OR THURSDAY.
REGARDLESS OF THE FRONT IT APPEARS THAT THERE WILL BE A GOOD CHANCE
FOR CONVECTION EACH DAY WITH THE EXCEPTION OF WEDNESDAY WHERE
FORECAST HIGHER SURFACE PRESSURE COULD LIMIT COVERAGE. WITH THIS
UNCERTAINTY IN MIND AND DIFFERENCES IN THE GUIDANCE THINK IT'S BEST
TO TAKE A BROAD BRUSHED APPROACH TO THE FORECAST WITH CHANCE POPS
EACH DAY AND NORMAL TEMPERATURES. LATER FORECASTS CAN FINE THE
PRECIPITATION FORECAST WHEN THE TIMING OF THE FRONTS BECOMES MORE
EVIDENT AND CONFIDENCE INCREASES.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 220 AM FRI...EXPECT WIDESPREAD MVFR WITH SOME POSS IFR TODAY
AS RAIN ASSOC WITH ANDREA LIFTS N. SATL IS SHOWING SOME DRY AIR
WRAPPING INTO SYSTEM SO ONCE MAIN BAND LIFTS N THIS MORN COULD SEE
SOME PDS OF VFR THIS AFTN. VFR WILL BECOME DOMINANT TONIGHT AS
ANDREA LIFTS NE AWAY FROM THE REGION WITH MAINLY SCT SHRA CONT.
STRONG SRLY WINDS WILL DEVELOP THIS MORNING AND BECOME SW THIS
AFTN...WINDS WILL DIMINISH OVERNIGHT.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI...SCATTERED MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS WITH A POTENTIAL FOR EARLY MORNING FOG/STRATUS ARE
EXPECTED SATURDAY THROUGH TUESDAY AS WARM MOIST/UNSTABLE
CONDITIONS PERSIST ACROSS EASTERN NC.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 220 AM FRI...GUSTY SE/S WINDS WILL SPREAD N IN ADVANCE OF
ANDREA THIS MORN. AS THE SYSTEM TRACKS INLAND S/SW WINDS WILL PEAK
THIS AFTN AT 30 TO 40 KTS ALONG THE CST. THE STRONG WINDS WILL
GRAD SUBSIDE TONIGHT AS ANDREA RAPIDLY LIFTS NE AWAY FROM THE
AREA. BY LATE TONIGHT EXPECT SW WINDS OF 15 TO 20 KTS. SEAS WILL
BUILD QUICKLY LATER THIS MORN AND PEAK THIS AFTN/EARLY EVENING AT
10 TO 16 FT...HIGHEST OUTER WTRS. AS WINDS DIMINISH OVERNIGHT SEAS
WILL SLOWLY SUBSIDE TO 5 TO 8 FT.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 250 AM FRI... A TROUGH OF LOW PRESSURE WELL LINGER WELL INLAND
WHILE ATLANTIC HIGH PRESSURE RIDGES WEST TOWARD THE COAST THROUGH
MONDAY. PRED SW FLOW 10-20KT EXPECTED THROUGH TUE. SEAS ON SATURDAY
WILL BE SLOW TO FALL FROM 6 TO 8 FT EARLY TO 4 TO 6 FT LATE. WILL
CONTINUE TO FORECAST 3-5 FT SEAS SUNDAY INTO MONDAY AFTERNOON.
A COLD FRONT WILL APPROACH FROM THE WEST TUESDAY...WITH PRESSURE
GRADIENT TIGHTENING. THIS MAY RESULT IN SW WINDS INCREASING TO
15-25KT MON EVENING INTO TUE. WILL CONTINUE TO SHOW WAVES BUILDING
TO 6FT SOUTH OF OREGON INLET LATE MON INTO TUE.

.TIDES/COASTAL FLOODING...
AS OF 220 AM FRI...WATER LVLS EXPECTED TO RISE 1 TO 3 FT ABOVE MSL
TODAY INTO EARLY THIS EVENING ALONG THE CST AND NRN PAMLICO SOUND
AS WINDS PEAK. THE GUSTY WINDS AND LARGE WAVES WILL PRODUCE ROUGH
SURF AND DANGEROUS RIP CURRENTS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ045>047-080-081-092>095-098-103-
     104.
     FLOOD WATCH THROUGH THIS EVENING FOR NCZ029-044>047-079>081-
     090>095-098-103-104.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158.
&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD/JME
AVIATION...RF/CQD
MARINE...RF/CQD
TIDES/COASTAL FLOODING...RF
Hazardous weather outlook, Jun 7, 3:48 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 AM EDT FRI JUN 7 2013

NCZ029-044-079-090-091-080800-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
348 AM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045-046-080-092>094-080800-
WASHINGTON-TYRRELL-BEAUFORT-JONES-CRAVEN-PAMLICO-
348 AM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-080800-
MAINLAND DARE-MAINLAND HYDE-
348 AM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-080800-
CARTERET-ONSLOW-
348 AM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-080800-
OUTER BANKS DARE-OUTER BANKS HYDE-
348 AM EDT FRI JUN 7 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 2:41 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 AM EDT FRI JUN 7 2013

NCZ090>092-098-070730-
DUPLIN-JONES-LENOIR-ONSLOW-
241 AM EDT FRI JUN 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
LENOIR COUNTIES THROUGH 330 AM EDT...

AT 239 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 7 MILES SOUTHWEST OF NEW RIVER AIR
STATION...MOVING NORTH AT 25 MPH. THIS STORM IS INDICATING SOME
ROTATION AND MAY PRODUCE A FUNNEL CLOUD.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CATHERINE LAKE...
ALBERT J ELLIS AIRPORT......HALF MOON...RICHLANDS......PETERSBURG...
TAYLORS CORNER.

HAZARDS INCLUDE...
FUNNEL CLOUDS.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

&&

LAT...LON 3459 7763 3462 7764 3464 7765 3471 7768
      3505 7773 3505 7741 3460 7744
TIME...MOT...LOC 0639Z 179DEG 22KT 3469 7756

10
Special weather statement, Jun 7, 3:47 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 AM EDT FRI JUN 7 2013

NCZ092>095-070845-
CARTERET-CRAVEN-JONES-PAMLICO-
347 AM EDT FRI JUN 7 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...JONES AND
CARTERET COUNTIES THROUGH 445 AM EDT...

AT 344 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF INDIAN
BEACH TO 17 MILES SOUTH OF CAPE LOOKOUT...OR ALONG A LINE EXTENDING
FROM 16 MILES SOUTHWEST OF MOREHEAD CITY TO 25 MILES SOUTH OF
BEAUFORT...MOVING NORTH AT 40 MPH.

MULTIPLE STORMS OVER THE WATERS OFFSHORE FROM OCRACOKE INLET TO
BOGUE INLET ARE INDICATING ROTATION...AND WILL PRODUCE GUSTY WINDS
AS THEY MOVE ONSHORE. THESE STORMS MAY ALSO PRODUCE FUNNEL CLOUDS
AND POSSIBLY BRIEF TORNADO TOUCHDOWNS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SALTER PATH...PINE
KNOLL SHORES...NEWPORT...RACHEL CARSON ESTUARINE RESERVE...
HAVELOCK...CHERRY POINT AIR STATION.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3469 7667 3465 7707 3521 7707 3508 7659
      3507 7659 3498 7678 3507 7700 3495 7688
      3506 7646 3495 7645 3500 7635 3502 7634
      3487 7636 3468 7660 3467 7651 3482 7638
      3483 7636 3458 7653
TIME...MOT...LOC 0744Z 182DEG 37KT 3457 7686 3442 7657

10
Special weather statement, Jun 7, 3:56 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
356 AM EDT FRI JUN 7 2013

NCZ092-093-095-098-070900-
CARTERET-CRAVEN-JONES-ONSLOW-
356 AM EDT FRI JUN 7 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...ONSLOW...JONES AND
CARTERET COUNTIES THROUGH 500 AM EDT...

AT 355 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NORTH
TOPSAIL BEACH TO 20 MILES SOUTH OF NORTH TOPSAIL BEACH TO 28 MILES
SOUTH OF NORTH TOPSAIL BEACH...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF NORTH TOPSAIL BEACH TO 18 MILES SOUTHEAST OF HAMPSTEAD
TO 23 MILES SOUTHEAST OF HAMPSTEAD...MOVING NORTH AT 45 MPH.

MULTIPLE STORMS OVER THE WATERS OFFSHORE FROM BOGUE INLET TO SURF
CITY ARE INDICATING ROTATION...AND WILL PRODUCE GUSTY WINDS AS THEY
MOVE ONSHORE. THESE STORMS MAY ALSO PRODUCE FUNNEL CLOUDS AND
POSSIBLY BRIEF TORNADO TOUCHDOWNS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ONSLOW BEACH...DUCK
CREEK...HUBERT...HOLLY RIDGE...FOLKSTONE...MAYSVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3446 7754 3448 7758 3466 7766 3485 7766
      3499 7732 3512 7708 3464 7708 3462 7717
      3458 7726 3452 7733 3448 7743 3447 7746
      3444 7752
TIME...MOT...LOC 0755Z 192DEG 39KT 3442 7739 3420 7746
          3409 7754

10
Special weather statement, Jun 7, 4:27 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 AM EDT FRI JUN 7 2013

NCZ044-080-092>094-070915-
BEAUFORT-CRAVEN-JONES-PAMLICO-PITT-
427 AM EDT FRI JUN 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...BEAUFORT...
CRAVEN...JONES AND PITT COUNTIES THROUGH 515 AM EDT...

AT 426 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW BERN...MOVING NORTH AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ERNUL...CAYTON...
BLOUNTS CREEK......COX CROSSROADS...RIVER ROAD......CHOCOWINITY...
BUNYAN......WASHINGTON PARK...SLATESTONE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3563 7679 3545 7685 3545 7691 3547 7693
      3548 7699 3544 7696 3546 7692 3544 7690
      3543 7685 3505 7696 3507 7700 3505 7699
      3507 7718 3568 7718
TIME...MOT...LOC 0826Z 187DEG 35KT 3516 7706

10
Special weather statement, Jun 7, 4:38 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
438 AM EDT FRI JUN 7 2013

NCZ095-070900-
CARTERET-
438 AM EDT FRI JUN 7 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET COUNTY THROUGH 500
AM EDT...

AT 437 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARSHALLBERG...OR ABOUT 8 MILES EAST OF BEAUFORT...MOVING NORTH AT 40
MPH. THIS STORM MAY PRODUCE A FUNNEL CLOUD.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OPEN GROUNDS FARM....
..STACY...SEALEVEL...PINEY ISLAND.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3477 7643 3480 7645 3467 7653 3469 7662
      3498 7660 3505 7646 3503 7642 3495 7645
      3498 7634 3504 7636 3502 7629 3492 7629
      3481 7644 3477 7642 3487 7630 3468 7647
      3467 7650
TIME...MOT...LOC 0837Z 189DEG 36KT 3476 7650

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:17 AM EDTSpecial Marine WarningMHX58 min
Jun 7, 2:41 AM EDTSpecial Weather StatementMHXOnslow49 min
Jun 7, 3:01 AM EDTTornado WarningMHXJones, Onslow29 min
Jun 7, 3:11 AM EDTTornado WarningMHXCarteret, Jones, Onslow34 min
Jun 7, 3:25 AM EDTSpecial Marine WarningMHX65 min
Jun 7, 3:47 AM EDTSpecial Weather StatementMHXCarteret58 min
Jun 7, 3:52 AM EDTSpecial Marine WarningMHX53 min
Jun 7, 3:56 AM EDTSpecial Weather StatementMHXCraven, Onslow64 min
Jun 7, 4:04 AM EDTSpecial Marine WarningMHX56 min
Jun 7, 4:09 AM EDTTornado WarningMHXJones, Onslow51 min
Jun 7, 4:21 AM EDTTornado WarningMHXOnslow24 min
Jun 7, 4:27 AM EDTSpecial Weather StatementMHXBeaufort, Craven48 min
Jun 7, 4:38 AM EDTSpecial Weather StatementMHXCarteret22 min
Jun 7, 5:18 AM EDTSpecial Marine WarningMHX87 min
Jun 7, 5:51 AM EDTTornado WarningMHXCarteret39 min
Jun 7, 6:19 AM EDTSpecial Weather StatementMHXMartin56 min
Jun 7, 6:23 AM EDTSpecial Weather StatementMHXHyde, Tyrrell, Washington67 min
Jun 7, 6:35 AM EDTSpecial Weather StatementMHXDare55 min
Jun 7, 6:45 AM EDTSpecial Marine WarningMHX2 hr
Jun 7, 7:00 AM EDTAreal Flood AdvisoryMHXBeaufort, Martin90 min
Jun 7, 7:08 AM EDTSpecial Weather StatementMHXDare, Hyde, Tyrrell52 min
Jun 7, 8:06 AM EDTTornado WarningMHXDare, Hyde39 min
Jun 7, 8:20 AM EDTSpecial Marine WarningMHX25 min
Jun 7, 8:51 AM EDTSpecial Weather StatementMHXTyrrell54 min
Jun 7, 8:52 AM EDTSpecial Marine WarningMHX38 min
Jun 7, 9:03 AM EDTAreal Flood AdvisoryMHXDuplin3 hr
Jun 7, 10:29 AM EDTSpecial Weather StatementMHXGreene61 min
Jun 7, 1:50 PM EDTSpecial Weather StatementMHXHyde55 min

Nearby

Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.